My 16 year old daughter was prescribed topamax for migraines. She took 50mg a day once a day for a week, and now takes 50mg 2x a day. She's been taking it for 3 weeks now. She has been waking up every night with really bad pain, tingling and numbness in her feet and legs. Is this normal or should I have her stop taking it. She cries EVERY night...
Topamax - My daughter is experiencing tingling and pain in feet?
Question posted by ElizabethSams on 25 Sep 2015
Last updated on 12 June 2019 by SandyJolliff
I recently tried a cream called Fibrocream. It is used for neuropathy and fibromyalgia. You can get it on Amazon. It worked for my leg nerve pain. It is homeopathic. Perhaps it would help her feet issue. I have used this drug for migraines for a long time and rarely get one now. Maybe once a year when I take a Maxalt and it stops it. I used to get 3 a week. I agree with someone who said it makes coke taste weird but I stopped drinking that stuff anyway. Try the cream.
I am trying Topamax 25mg for nerve pain for the second time. I have been on it 4 days and I am having the worst burning pain on the bottom of my feet, it has made me cry. I totally understand what your daughter is going through. I am stopping it again. Not worth it.
PS... I have had bad migraines with aura during my adult life and I was prescribed elavil 10 mg every night at bedtime and that reduced the frequency of my migraines by probably 80 percent. The only side effect was I felt a little sleepy in the morning but that went away after the first week or so. I also slept great. This is a common drug used for migraine prophylaxis so perhaps she could give it a try. Ask her MD. Good luck.
I took Topamax for 15 years and had the foot tingling often for the first 3 months, after that it got to only it seemed only when my feet got wet mostly in the shower. I stopped taking it because I could only remember things for less than 5 minutes ( I was taking 200 mg/ day).It took more than a year for my memory to return to normal. I recently started taking Gralise, it is working as well as Topamax with a lower price ( Topamax was $1400/3 mo.)but it is has foot tingling often too, and my memory has suffered too, but better than almost daily migraines.
My doctor explained to me why this happens but I can't remember what it was, I know that it is not harmful.
Your daughter is having a typical side effect of Topomax and it will get better and better this happens to me and my brother and went away. I have been on this forever now seems like but I don't have as many headaches as I did before and rarely get a migraine now compared to weekly debilitating migraines a coue times a week before having this med so needless to say it was well worth the annoying first few weeks and it also made all cokes and carbonated pops/soda taste terrible so I no longer drink any and that can't be a bad thing right? Take care and best to you.
Assure your daughter that when beginning to take Topomax, it does cause tingling sensations as if your feet had gone to sleep and are waking back up again, tingling and a measure of numbness. The sensations will go away in time. Of course please also consult your daughter's dr.
topamax, migraine, migraine prevention, pain, migraine prophylaxis, prescription, tingling
- Topamax uses and safety info
- Topamax information for Healthcare Professionals (includes dosage details)
- Side effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.